Thunderstorm Wind, Scotland
- When
- July 2, 4:23 PM CST
- Where
- Scotland County, 2 mi W of Bible Grove
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.350, -92.333
telephone poles down at residence
An upper level disturbance initiated scattered thunderstorms across northeast Missouri in a near tropical atmosphere. A few storms pulsed severe with the main threat being high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An upper level disturbance initiated scattered thunderstorms across northeast Missouri in a near tropical atmosphere. A few storms pulsed severe with the main threat being high winds. A newspaper clipping noted hail damage to crops between Kahoka and Revere but no additional information about this could be obtained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 2, 2:31 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 331 PM CDT SUN JUL 02 2006 .SYNOPSIS... BROKEN TO OVERCAST DECK OF CLOUDS WITH LIGHT SHOWERS LINGERS ACROSS THE CWA THIS AFTERNOON ASSOCIATED WITH A SHORTWAVE MOVING ACROSS IA. DIFFERENTIAL HEATING HAS SHARPENED THE TEMPERATURE GRADIENT ACROSS THE CWA. BROAD POOL OF MOISTURE HAS FORMED IN IA WITH 70+ DEWPOINTS ACROSS MUCH OF THE SRN/CENTRAL PART OF THE STATE. BOTH KDVN AND KILX 12Z SOUNDINGS INDICATED SOLID CAP OVER THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES SHORTWAVE TRAIN THROUGH THE NEARLY ZONAL FLOW... WITH WAVES EVIDENT AT 12Z OVER MN/WI/IA... NRN MN/SWRN ONT... CENTRAL NEB... AND ID/NV/UT. UPPER-LEVEL JET STREAKS WERE EVIDENT ACROSS MN/WI AND ACROSS MT... WITH 850MB JET PUSHING INTO IL. 850MB CONVERGENT ZONE WAS STILL EVIDENT ACROSS MN/WI/IA/IL AND EASTWARD INTO THE GREAT LAKES AREA... WITH STATIONARY FRONT ACROSS SRN MN/SRN WI/NRN IA. OBJECTIVE 19Z MSAS ANALYSIS INDICATES SURFACE LOW IN NRN CANADA WITH SECONDARY LOW IN CENTRAL KS... AND SURFACE TROUGH EXTENDS ROUGHLY FROM KIMT THROUGH KDEH. SURFACE CONVERGENCE WAS ALSO EVIDENT AT 19Z WITHIN THE LINE OF SHOWERS ACROSS CENTRAL IA/NRN IL. CONVECTION HAD INITIATED AT 20Z IN A LINE ACROSS ERN IL/WRN IN WITH AN ISOLATED CELL NE OF KSTL. && .SHORT TERM...TONIGHT THROUGH TUESDAY... FORECAST ISSUES CONTINUE TO REVOLVE AROUND CONVECTIVE POTENTIAL OVER THE NEXT COUPLE OF DAYS AS SURFACE AND 850MB BOUNDARIES LINGER NEAR THE AREA AND SHORTWAVES ROLL ALONG THE BOUNDARIES. TIMING AND PLACEMENT OF WAVES AND BOUNDARIES... AND THUS GREATEST POTENTIAL FOR CONVECTION... IS TRICKY. THOUGH 18Z KDVN SOUNDING WAS STILL CAPPED... RUC ANALYSIS INDICATES CAP HAS WEAKENED IN SERN IA/NRN MO ALONG WITH SOME LOW-LEVEL MOISTURE CONVERGENCE... AND 0-6KM BULK SHEAR IS MAXIMIZED OVER SERN IA AT 40-50KT. VIS SATELLITE IMAGERY INDICATES TOWERING CU GOING UP FROM KCDJ TO KSTJ. POTENTIAL FOR CELL DEVELOPMENT IN THE UNCAPPED AREA WILL CONTINUE THROUGH EARLY EVENING AND MAY SWIPE THE SOUTHERNMOST COUNTIES WITH ISOLATED HAIL/WIND THREAT. BELIEVE BEST CHANCE OF CONVECTION WILL COME LATER THIS EVENING INTO OVERNIGHT AS THE LOW-LEVEL JET FIRES UP INTO CENTRAL IA AND COLLIDES WITH THE 850MB BOUNDARY. STORMS WOULD TRAIN EASTWARD ALONG THE EAST-WEST BOUNDARY... WITH SOME POTENTIAL FOR LOCALLY HEAVY RAINS. SEVERE THREAT WOULD BE ISOLATED IN NATURE AND INCLUDE MAINLY ELEVATED HAILERS WITH SOME POTENTIAL FOR GUSTS EARLIER IN THE EVENING. CONVECTION SHOULD PUSH THROUGH THE CWA DURING THE EARLY MORNING HOURS.. PERHAPS LINGERING UNTIL MIDDAY IN SERN AREAS. PASSAGE OF SURFACE BOUNDARY THROUGH THE CWA WILL FOCUS CONVECTION TOMORROW IN THE AREA... PARTICULARLY SOUTH OF I-80. SHORTWAVE PUSHING EASTWARD ACROSS THE AREA AND RIGHT ENTRANCE REGION OF UPPER-LEVEL JET WILL ENHANCE LIFT IN THE AREA. AREA WILL NEED TIME FOR TEMP RECOVERY IN THE WAKE OF CONVECTION IN THE EARLY MORNING IN ORDER TO OVERCOME THE CAP... THUS BELIEVE STORMS WILL INITIATE IN THE LATE AFTEROON/EARLY EVENING ALONG THE SURFACE BOUNDARY. BEST 0-6KM SHEAR TOMORROW IS ALONG AND BEHIND THE BOUNDARY... BUT LOW-LEVEL SHEAR IS WEAK EVERYWHERE EXCEPT WHERE LOCALLY ENHANCED BY OUTFLOW... THUS EXPECT HAIL AND WIND AGAIN TO BE THE PRIMARY THREATS. INITIAL CELLS OR SMALLER LINES SHOULD ORGANIZE INTO AN MCS IN THE SOUTHERN CWA THAT MAY AFFECT THE SOUTHERN TIER THROUGH MORNING. HAVE ADDED SMALL CHANCE POPS IN THE SOUTHERN THIRD TUES AFTERNOON AS MODELS HAVE SLOWED PASSAGE OF BOUNDARY AND HANG UP A BAND OF SHOWERS/THUNDERSTORMS ACROSS NRN MO/SRN IA. && .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... FAIR WEATHER WILL DOMINATE FROM TUESDAY NIGHT INTO NEXT WEEKEND AS A SURFACE HIGH COMBINES WITH UPPER-LEVEL RIDGE BUILDING IN FROM THE WEST. NORTHEASTERLY TO EASTERLY FLOW THROUGH FRIDAY SHOULD KEEP DEWPOINTS DOWN... THUS HAVE LEANED BELOW GUIDANCE ON MIN TEMPS AND ABOVE ON MAX TEMPS WITH A SLOW MODERATING TREND ON MAX TEMPS AS 850MB TEMPS SLOWLY INCREASE. RETURN FLOW SHOULD SET UP LATER FRIDAY AND INTO THE WEEKEND AS THE SURFACE HIGH PUSHES EASTWARD. BETTER MIXING POTENTIAL WITH SOUTHERLY WIND COMPONENT AND HIGHER DEWPOINTS THOSE DAYS WILL LEAD TO INCREASING TEMPS /MAX AND MIN/ THROUGH THE WEEKEND. GFS/ECMWF HINT AT SCATTERED PRECIP NORTH AND WEST OF THE CWA ON LATE SATURDAY AND SUNDAY AS A SURFACE TROUGH WORKS ACROSS THE NORTHERN PLAINS/GREAT LAKES... BUT SIGNAL IS WEAK AND DOES NOT WARRANT ANY POPS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MAYES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 210 PM CDT SUN JUL 2 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 200 PM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS OUTLOOKED MUCH OF THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY EVENING OVER SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. IF STORMS DO DEVELOP A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. LATE THIS EVENING AND DURING THE OVERNIGHT HOURS...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF INTERSTATE 80. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND MONDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MOVING SOUTHEAST THROUGH REGION LATE MONDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT...BUT MAY BE NEEDED FOR MONDAY AFTERNOON AND EVENING.
The Des Moines radar (KDMX), 193 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
5 thunderstorm wind. Local standard time, as filed.
telephone poles down at residence
Numerous limbs of up to 5 inches in diameter down across city. Several limbs 3 feet in diameter down along with power lines. Time estimated based on radar.
large tree limbs down
large tree down blocking Route C between Peaksville and Revere.
Numerous large trees and tree limbs down in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527364, 5527365, 5527366, 5527367, 5527442.